Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Jacksonville, FL

March 16, 2012Bacon County, Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2012, 5:40 PM EDT for Bacon County, Coffee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2012, 5:40 PM EDT (21:40 UTC)
Expired
Mar 16, 2012, 6:15 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Bacon County, GA, Coffee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WUUS52 KJAX 162140
SVRJAX
GAC005-069-162215-
/O.NEW.KJAX.SV.W.0025.120316T2140Z-120316T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WESTERN BACON COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 615 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR WEST GREEN...OR 11 MILES NORTHEAST OF DOUGLAS...AND
  MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NICHOLLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3163 8262 3138 8262 3136 8264 3136 8282
      3140 8285 3164 8276
TIME...MOT...LOC 2140Z 005DEG 10KT 3158 8270

$$

TRABERT
2 follow-up statements
095 
WWUS52 KJAX 162155
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT FRI MAR 16 2012

GAC005-069-162215-
/O.CON.KJAX.SV.W.0025.000000T0000Z-120316T2215Z/
BACON GA-COFFEE GA-
555 PM EDT FRI MAR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN COFFEE AND EXTREME WESTERN BACON COUNTIES...

AT 555 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WEST GREEN...OR 9 MILES EAST OF DOUGLAS...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3163 8262 3140 8262 3141 8284 3164 8276
TIME...MOT...LOC 2155Z 005DEG 10KT 3154 8270

$$

TRABERT
862 
WWUS52 KJAX 162211
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT FRI MAR 16 2012

GAC005-069-162221-
/O.EXP.KJAX.SV.W.0025.000000T0000Z-120316T2215Z/
BACON GA-COFFEE GA-
611 PM EDT FRI MAR 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEE AND EXTREME
WESTERN BACON COUNTIES WILL EXPIRE AT 615 PM EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3163 8262 3141 8263 3141 8284 3164 8276
TIME...MOT...LOC 2211Z 005DEG 10KT 3150 8270

$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 1:59 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 16, 1:59 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT FRI MAR 16 2012

.SHORT TERM (TONIGHT-SATURDAY)...

TONIGHT...WEAK SHORT WAVE COUPLED WITH SEA BREEZE MERGER MAY HELP
PRODUCE A FEW ISOLATED STORMS ACROSS THE SUWANNEE VALLEY INTO INLAND
SE GA LATE THIS AFTERNOON INTO THE EARLY EVE. A FEW ISOLATED STORMS
ALSO POSSIBLE LATE THIS AFTERNOON ACROSS SOUTHERN FLAGLER INTO
MARION COUNTY. WEAK GRADIENT FROM LOW LEVEL RIDGE AXIS OVER THE AREA
ALONG WITH ADEQUATE LOW LEVEL MOISTURE WILL LEAD TO AREAS OF FOG FOG
LATER TONIGHT ONTO EARLY SATURDAY. THE FOG WILL BE LOCALLY DENSE IN
A FEW AREAS AND SHOULD BURN OFF AGAIN BY MID MORNING.

SATURDAY...LOW LEVEL RIDGE AXIS REMAINS PARKED OVER THE AREA WHILE
MID/UPPER RIDGE BUILDS IN FROM THE GULF OF MEXICO. WEAK GRADIENT
WILL SUPPORT AFTERNOON GULF AND ATLANTIC SEA BREEZES MOVING INLAND.
WILL BE ANOTHER UNSEASONABLY WARM AFTERNOON WITH MAX TEMPS REACHING
THE LOWER TO MID 80S INLAND. COASTAL AREAS REMAIN IN THE 70S WITH
THE SEA BREEZE. HAVE PUT ISOLATED POPS IN ACROSS INLAND SE GA WHERE
MID LEVEL IMPULSES RIDING THE RIDGE WILL COMBINE WITH SEA BREEZE
MERGER TO PRODUCE ISOLATED STORMS.

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGING WILL AMPLIFY ACROSS THE AREA SATURDAY NIGHT INTO EARLY
NEXT WEEK...GRADUALLY WEAKENING BY LATER NEXT WEEK. IMPULSES RIDING
OVER THE TOP OF THE RIDGE...ALONG WITH SOME ATLANTIC SEABREEZE
INTERACTIONS WILL RESULT IN SOME CHANCES OF MAINLY AFTN/EVENING
SHOWERS/TSTMS THROUGH EARLY NEXT WEEK...WITH PERHAPS A LITTLE
GREATER CHANCE OF PRECIP BY LATE WEEK AS THE RIDGE BEGINS TO
BREAK DOWN. ABOVE NORMAL TEMPERATURES WILL CONTINUE.

&&

.AVIATION...
VFR WILL PREVAIL THROUGH THIS EVENING. ANOTHER ROUND OF IFR/LIFR
CONDITIONS WILL BE LIKELY OVERNIGHT INTO EARLY SATURDAY...WITH THE
LOWEST CONDITIONS ACROSS THE NE FL PORTS. SE WINDS 5-8 KT THIS AFTN
WILL BECOME LIGHT THIS EVENING.

&&

.MARINE...NO HEADLINES. WINDS LIGHT AND VARIABLE BECOMING SOUTHEAST
10 KNOTS IN THE AFTERNOON. SEAS 2 TO 3 FEET NEAR SHORE AND 3 TO 4 FEET
OFFSHORE MAINLY IN SWELLS.

RIP CURRENTS: MODERATE RISK TODAY DUE TO SWELLS. A LOW RISK IS
FORECAST FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  84  59  86 /  20  30  30  20
SSI  60  77  61  76 /  10  10  10  10
JAX  57  83  59  85 /  10  10  10  10
SGJ  61  78  62  78 /  10  10  10  10
GNV  56  84  57  84 /  10  10  10  10
OCF  57  84  56  83 /  10   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ZA/PK
Hazardous weather outlook, Mar 16, 9:30 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT FRI MAR 16 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-171000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
930 AM EDT FRI MAR 16 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.

...MODERATE RISK OF RIP CURRENTS TODAY...

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER
INLAND SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AREAS OF FOG CAN BE EXPECTED EARLY SATURDAY AND SUNDAY MORNINGS.

A FEW AFTERNOON THUNDERSTORMS CAN BE EXPECTED INLAND SATURDAY AND
SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Mar 16, 3:51 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI MAR 16 2012

GAZ133-134-162015-
BACON-JEFF DAVIS-
351 PM EDT FRI MAR 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL JEFF
DAVIS AND EXTREME NORTHERN BACON COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 415 PM EDT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HAZLEHURST...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...HAZLEHURST AND DENTON THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3175 8252 3175 8255 3174 8255 3173 8252
      3169 8251 3168 8278 3186 8278 3186 8276
      3191 8269 3193 8268 3192 8264 3196 8256
TIME...MOT...LOC 1951Z 353DEG 4KT 3189 8266

TRABERT
Local storm report, Mar 16, 4:36 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             S HAZLEHURST            31.87N 82.60W
03/16/2012  E0.25 INCH       JEFF DAVIS         GA   PUBLIC

            DIME SIZE HAIL.

&&

MCALLISTER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:51 PM EDTSpecial Weather StatementJAXJeff Davis24 min
Mar 16, 4:18 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne27 min
Mar 16, 4:20 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis40 min
Mar 16, 4:56 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis49 min
Mar 16, 5:30 PM EDTAreal Flood WarningJAXBacon, Coffee, Jeff Davis2 hr
Mar 16, 5:59 PM EDTSevere Thunderstorm WarningJAXCoffee46 min
Mar 16, 6:27 PM EDTAreal Flood WarningJAXCoffee, Jeff Davis93 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.